Alert archive / Idaho / Freeze Warnings in 2011

Freeze Warning 7, NWS Pocatello, ID

October 8, 2011

NWS Pocatello, ID issued this freeze warning at Oct 8, 2011, 2:45 AM MDT. It took effect at Oct 9, 2011, 2:00 AM MDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2011, 2:45 AM MDT (08:45 UTC)
In effect from
Oct 9, 2011, 2:00 AM MDT
Expired
Oct 9, 2011, 3:08 AM MDT
In force
68 min
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WWUS75 KPIH 080845
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
245 AM MDT SAT OCT 8 2011

IDZ020-082100-
/O.CAN.KPIH.FR.Y.0004.000000T0000Z-111008T1500Z/
/O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
/O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
245 AM MDT SAT OCT 8 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE
FROST ADVISORY HAS BEEN CANCELED. THE FREEZE WATCH IS NO LONGER
IN EFFECT. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S TONIGHT.  

* IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED
  TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY
  UNCOVERED SEASONAL CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ021-082100-
/O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
/O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
245 AM MDT SAT OCT 8 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S TONIGHT.  

* IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL
  CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
341 
WWUS75 KPIH 082005
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT SAT OCT 8 2011

IDZ020-021-090930-
/O.CON.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
205 PM MDT SAT OCT 8 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SUNDAY...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE 
  UPPER 20S TONIGHT. 

* IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED 
  SEASONAL CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
442 
WWUS75 KPIH 090908
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
308 AM MDT SUN OCT 9 2011

...FREEZE WARNING IS CANCELED...


IDZ020-021-091015-
/O.CAN.KPIH.FZ.W.0007.000000T0000Z-111009T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
308 AM MDT SUN OCT 9 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE
FREEZE WARNING.

DO NOT EXPECT A WIDESPREAD FREEZE THIS MORNING. CLOUD COVER HAS
KEPT TEMPERATURES ABOVE FREEZING FOR THE MOST PART AND IF
TEMPERATURES DROP BELOW FREEZING IT SHOULD BE FOR A SHORT PERIOD.



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Oct 7, 9:12 PM MDT, 5 hours 33 minutes earlier.

Area forecast discussion, Oct 7, 9:12 PM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
912 PM MDT FRI OCT 7 2011

.UPDATE...A QUICK UPDATE TO THE FORECAST THIS EVENING BASED ON
TRENDS AND SOME PRELIMINARY MODEL DATA. WE BOOSTED POPS ACROSS
PORTIONS OF THE SOUTHERN AND EASTERN HIGHLANDS THROUGH TONIGHT AS
WELL AS UPSLOPE AREAS OF THE SNAKE PLAIN FROM REXBURG TO WEST OF
BURLEY. THERE WAS A SLIGHT UPWARD ADJUSTMENT OF CLOUDS AND
TEMPERATURES AS WELL. THE FROST ADVISORY IN THE UPPER SNAKE PLAIN
IS STILL ACTIVE ALTHOUGH THE AMOUNT OF CLEARING LATE TONIGHT MAY
BE SLOW TO DEVELOP WHICH MAY HOLD UP TEMPERATURES. DESPITE A LITTLE MORE
UNCERTAINTY ON THAT FRONT...THE DECISION WAS TO KEEP IT GOING. 1-2
INCHES OF SNOW IS STILL POSSIBLE IN PORTIONS OF THE SOUTHERN AND
EASTERN MOUNTAINS AS WELL AS THE FOOTHILL ADJACENT TO THE SNAKE
PLAIN.  KEYES

&&

.PREV DISCUSSION... /ISSUED 130 PM MDT FRI OCT 7 2011/

DISCUSSION...TONIGHT THROUGH NEXT FRIDAY. THE LATEST REGIONAL RADAR
LOOP WAS SHOWING DIMINISHING RADAR RETURNS ACROSS SE IDAHO EARLY
THIS AFTERNOON WHILE SCT SHOWERS CONTINUED TO LINGER ACROSS THE SE
HIGHLANDS. FURTHER UPSTREAM...RADAR AND SATELLITE IMAGERY SHOWED THE
NEXT PAC SHORT-WAVE DIGGING SE INTO THE IDAHO PANHANDLE WITH
INCREASING RADAR RETURNS ACROSS WRN MONTANA. THE 12Z NAM/GFS WERE
BOTH SHOWING INCREASING PRECIPITATION POTENTIAL ACROSS THE SNAKE
PLAIN AND NE DIVIDE ZONES THIS EVENING AS THIS WAVE DIGS SHARPLY SE
OVERNIGHT. LIKELY POPS AND 1 TO 2 INCHES OF SNOW ACCUMULATION ACROSS
THE ERN HIGHLANDS AND SNAKE PLAIN BENCHES WERE DEPICTED TO COVER
THIS INCOMING WAVE THIS EVENING. COUNTING OF RESIDUAL CLOUD COVER
SATURDAY MORNING TO STAVE OFF A HARD FREEZE...BUT IT DOES LOOK LIKE
WE COULD GET COLD ENOUGH LATE TONIGHT/SATURDAY MORNING TO SUPPORT AT
LEAST A FROST ADVISORY IN THE UPPER VALLEY.  BY SATURDAY
AFTERNOON...A SHORT-WAVE RIDGE IS EXPECTED TO SHIFT EAST INTO IDAHO
AS A CUT-OFF LOW CIRCULATION EJECTS NNE THROUGH COLORADO/WYOMING
WITH WRAP AROUND MOISTURE PROVIDING A SLIGHT CHANCE MENTION OF
PRECIPITATION ALONG THE WYOMING BORDER. IF THE RIDGE IS SLOWER AND
THE EJECTING LOW TRACKS FURTHER WEST THIS MAY NEED TO BE ADJUSTED
HIGHER. SKIES ARE EXPECTED TO CLEAR WITH A DRIER AIRMASS OVERHEAD
EARLY SUNDAY MORNING WITH A GOOD POTENTIAL FOR A HARD FREEZE IN THE
SNAKE PLAIN ZONES AND AT LEAST A FROST ADVISORY IN THE ERN MAGIC
VALLEY.  BY SUNDAY AFTERNOON WE TRANSITION INTO AN UNSETTLED WEST
FLOW WITH EMBEDDED PAC WAVES EXPECTED TO MOVE ONSHORE CLIPPING THE
REGION MONDAY NIGHT/TUESDAY. BY WEDNESDAY...A SHALLOW RIDGE BUILDS
OVER THE GREAT BASIN WHICH MAY HELP TO DEFLECT SOME OF THE WEAKER
PAC WAVES NORTH INTO CANADA. BOTH THE GFS/ECMWF SHOW A MORE
SUBSTANTIAL PAC TROUGH REACHING THE NW COAST AROUND FRIDAY OR
SATURDAY WITH VARYING DEGREES OF STRENGTH AND SPEED BETWEEN THE
MODELS. THUS HAVE GENERALLY MAINTAINED LOW END CHANCE MENTION OF
PRECIPITATION LEADING INTO NEXT WEEKEND. HUSTON

 .AVIATION...AREA TERMINALS STILL BEING IMPACTED BY WRAP-AROUND
MOISTURE FROM A RECENT STORM SYSTEM THAT WENT THROUGH. AS A
RESULT...CEILINGS HAVE BEEN IFR TO MVFR OVER MUCH OF THE AREA. SNOW
HAS LARGELY TAPERED OFF...BUT SOME PATCHES OF RAIN CAN BE SEEN ON
RADAR THIS AFTERNOON. ANOTHER IMPULSE OF UPPER LEVEL ENERGY WILL
MOVE THROUGH TONIGHT KEEPING CHANCES FOR RAIN IN THE FORECAST
THROUGH TOMORROW MORNING.  HINSBERGER

FIRE WEATHER...EXPECT CLOUDS TO LINGER THROUGH TONIGHT AND INTO
TOMORROW MORNING AS A MINOR DISTURBANCE PASSES THROUGH THE AREA
TONIGHT. RIDGING WILL MOVE ACROSS IDAHO SUNDAY BRINGING DRIER
WEATHER...BUT ANOTHER DISTURBANCE WILL APPROACH THE REGION ON MONDAY
NIGHT. A BROAD UPPER LEVEL RIDGE WILL MOVE INTO THE AREA AFTER
MID-WEEK KEEPING MAINLY DRY CONDITIONS OVER IDAHO. HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
IDZ020-021.

FROST ADVISORY FROM 2 AM TO 9 AM MDT SATURDAY IDZ020.

&&
Hazardous weather outlook, Oct 7, 2:00 PM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT FRI OCT 7 2011

IDZ017>025-031-032-081015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
200 PM MDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TONIGHT

EXPECT LIGHT RAIN AND SNOW TO CONTINUE ACROSS EASTERN IDAHO TONIGHT
WITH UP TO 1 TO 2 INCHES OF ADDITIONAL ACCUMULATION IN THE EASTERN
HIGHLANDS AND ALONG THE SNAKE PLAIN BENCHES. PRECIPITATION SHOULD
TAPER OFF OVERNIGHT WITH PARTIAL CLEARING LATE...WHICH OPENS THE
DOOR FOR A FROST EVENT IN THE UPPER SNAKE PLAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HARD FREEZE WATCH HAS BEEN POSTED FOR THE SNAKE RIVER PLAIN FOR
SATURDAY NIGHT AS SKIES CLEAR...ALLOW MAXIMUM RADIATIONAL COOLING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Freeze Warnings in Idaho, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.